Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS North Platte, NE

March 23, 2009Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 23, 2009, 1:21 PM MDT for Cherry County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 1:21 PM MDT (19:21 UTC)
Expired
Mar 23, 2009, 2:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Cherry County, NE

The radar

The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 1:35 PM MDTHAIL 0.5Valentine, NE1/4 TO 1/2 INCH HAIL OCCURRED FOR 15 MINUTES AT KVSH RADIO IN VALENTINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 11:16 AM MDTTornado WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 231921
SVRLBF
NEC031-232000-
/O.NEW.KLBF.SV.W.0003.090323T1921Z-090323T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF VALENTINE...

* UNTIL 300 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT
  AREA...OR 14 MILES SOUTH OF VALENTINE...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA BY 230 PM CDT...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER BY 240 PM CDT...
  VALENTINE BY 250 PM CDT...
  7 MILES EAST OF CROOKSTON BY 300 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4258 10036 4255 10066 4299 10083 4300 10045
TIME...MOT...LOC 1921Z 166DEG 25KT 4268 10053

$$

13
2 follow-up statements
000 
WWUS53 KLBF 231935
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT MON MAR 23 2009

NEC031-232000-
/O.CON.KLBF.SV.W.0003.000000T0000Z-090323T2000Z/
CHERRY NE-
235 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN CHERRY COUNTY...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT 
AREA...OR 9 MILES SOUTH OF VALENTINE...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER BY 240 PM CDT...
  VALENTINE BY 250 PM CDT...
  HIGHWAY 83 MILE MARKER 220 AND 7 MILES EAST OF CROOKSTON BY 300 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO THE SIZE OF NICKLES WAS REPORTED REPORTED 16 MILES SOUTH 
OF VALENTINE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE  
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4258 10036 4255 10066 4299 10083 4300 10045
TIME...MOT...LOC 1934Z 166DEG 25KT 4277 10056

$$

13
000 
WWUS53 KLBF 231959
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT MON MAR 23 2009

NEC031-232007-
/O.EXP.KLBF.SV.W.0003.000000T0000Z-090323T2000Z/
CHERRY NE-
259 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY
WILL EXPIRE AT 300 PM CDT...

THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL BE 
POSSIBLE THE NEXT FEW HOURS...AND MAY CONTAIN BRIEF HEAVY RAINFALL 
AND SMALL HAIL. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4258 10036 4255 10066 4299 10083 4300 10045
TIME...MOT...LOC 1957Z 166DEG 25KT 4293 10061

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 11:41 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 23, 11:41 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 PM CDT MON MAR 23 2009

.UPDATE...
UPDATED TO ADD TORNADO WATCH. DECREASED CLOUDS SOUTHWEST INTO
NORTH CENTRAL ADDED SEVERE WORDING.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT MON MAR 23 2009/

DISCUSSION...
PLETHORA OF WEATHER EXPECTED TODAY AND TONIGHT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. SURFACE LOW CURRENTLY IN THE PROCESS OF
DEEPENING ACROSS NORTHEAST COLORADO IN RESPONSE TO POTENT SHORT
WAVE ENERGY EMERGING ONTO THE PLAINS. GULF MOISTURE CONTINUES TO
STREAM NORTHWARD INTO THE CENTRAL PLAINS ON STRONG SOUTHERLY WINDS
AHEAD OF THE SYSTEM. DEW POINTS ARE NOW LARGELY INTO THE 50S ACROSS
MOST OF NEBRASKA...KANSAS AND POINTS SOUTH.

MAIN SURFACE LOW LOCATED NEAR IMPERIAL AT 12Z...WILL TRACK
NORTHEASTWARD TO NEAR ONEILL BY LATE AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO THE EAST OF THE TRACK...MAINLY FOR AREAS EAST OF A LINE
FROM NORTH PLATTE TO VALENTINE. WITH RAIN CHANGING TO SNOW WEST OF
THE TRACK ACROSS THE PANHANDLE INTO FAR WESTERN NEBRASKA THIS
AFTERNOON. FIRST WILL EXAMINE THE THUNDERSTORM POTENTIAL...THEN THE
POTENTIAL BLIZZARD. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
EARLY THIS AFTERNOON JUST TO THE EAST AND NORTHEAST OF THE SURFACE
LOW...WHICH SHOULD BE LOCATED INVOF OF NORTH PLATTE AT NOONTIME.
THUNDERSTORMS SHOULD DEVELOP SHORTLY AFTER NOON FROM NEAR BROKEN
BOW...SOUTHWARD INTO SOUTH CENTRAL NEBRASKA. THESE STORMS WILL THEN
RACE NORTHEAST ACROSS THE EASTERN PORTIONS OF NORTH CENTRAL
NEBRASKA...INCLUDING THE ONEILL AREA...AND THEN ON INTO EASTERN
NEBRASKA LATER THIS AFTERNOON. STEEP MID LEVEL LAPSE
RATES...SURFACE DEW POINTS IN THE 50S...AND SOME HEATING WILL RESULT
IN MLCAPE APPROACHING 500 J/KG. 0 TO 6 KM SHEAR ALSO EXPECTED TO BE
40 TO 50 KTS...SUPPORTIVE OF SUPERCELLS. POSSIBLE ENHANCED TORNADO
THREAT AREA COULD DEVELOP JUST NORTHEAST OF THE SURFACE LOW
TRACK...WHERE SURFACE WINDS WILL BE BACKED TOWARD THE SOUTHEAST.
THIS AREA OF CONCERN WILL BE EAST OF A LINE FROM BROKEN BOW TO
BASSETT...INCLUDING THE ONEILL AREA...AND HAVE MENTIONED SEVERE
THUNDERSTORM WORDING IN THE FORECAST FOR THIS REGION. THUNDERSTORMS
WILL HAVE EXITED THE AREA BY 00Z.

THE OTHER CONCERN LATER TODAY IS THE POSSIBILITY OF BLIZZARD
CONDITIONS DEVELOPING ACROSS PORTIONS OF WESTERN NEBRASKA. STRONG
NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THE LOW...AND THIS
WILL HELP DRAW SOME COLDER AIR SOUTHWARD CHANGING RAIN TO SNOW LATE
THIS AFTERNOON. HAVE THE RAIN/SNOW LINE ROUGHLY FROM NEAR VALENTINE
TO OGALLALA BY LATE THIS AFTERNOON. PRECIPITATION SHOULD BECOME SNOW
FOR ALL AREAS TONIGHT...AND NORTHWEST WINDS GUSTING TO 50 MPH COULD
REALLY CAUSE SOME PROBLEMS...ESPECIALLY FOR NORTHWEST NEBRASKA WHERE
A BLIZZARD WARNING REMAINS IN EFFECT. HAVE A WINTER WEATHER ADVISORY
FOR THE COUNTIES ADJACENT TO THE BLIZZARD WARNING...WHERE CONDITIONS
ARE NOT EXPECTED TO BE QUITE AS BAD. BLIZZARD WARNING EXTENDS
ROUGHLY FROM VALENTINE TO MULLEN TO OSHKOSH AND POINTS NORTHWEST. BY
THE TIME THE SNOW ENDS TOMORROW AFTERNOON...AS MUCH 10 INCHES MAY
HAVE FALLEN IN THE NORTHERN PARTS OF SHERIDAN COUNTY. THINKING
AROUND 4 TO 6 INCHES FROM VALENTINE DOWN THROUGH OSHKOSH...AND
LESSER AMOUNTS TO THE SOUTHEAST. ONLY AN INCH OR SO IS EXPECTED FROM
ONEILL TO BROKEN BOW TO NORTH PLATTE AND OGALLALA.

WILL HAVE ANOTHER POTENTIAL STORM TO DEAL WITH BY THE END OF THE
WEEK AND INTO THE WEEKEND. IF THE ECMWF WOULD VERIFY...ANOTHER
BLIZZARD COULD POTENTIALLY OCCUR. WILL KEEP AN EYE ON THIS...AND PUT
A MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

TEMPERATURE WISE...LOOK FOR BELOW NORMAL READINGS FOR THE REST
OF THE WEEK AFTER TODAY.

AVIATION...

CURRENT MVFR CIGS AT KLBF AND KVTN NEAR OVC025. CURRENTLY STRONG SSE
WINDS 16020G38KTS AT KLBF AIDED BY GRADIENT OF H85 WINDS OF 40KTS.
GUIDANCE AND MODEL TREND IS FOR CIGS TO LOWER TO IFR BY 12Z FOR BOTH
TAF SITES. KLBF WILL BE THE FIRST SITE TO IMPROVE TO VFR BTWN 15Z
AND 17Z. KVTN MAY REMAIN SOCKED IN IFR TDY AND TONIGHT AS STRONG
STORM SYSTEM MOVES ACROSS. KVTN FCST OF 1/4SM SN BLSN FROM 23Z
THROUGH 06Z LOOKS ON TRACK WITH WINDS 31026G39KTS. WRAP AROUND SNOW
ALSO PSBL AFT 02Z FOR KLBF...BUT WILL HANDLE WITH PROB30 ATTM. VERY
WINDY THOUGH AFT 20Z AT 29029G39KT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR NEZ027-
038-058-059-069>071.

TORNADO WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ005>010-025>029-038-094.

BLIZZARD WARNING UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR NEZ004-
005-022>024-035-094.

WINTER WEATHER ADVISORY UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR
NEZ006-008-009-025-026-036-037-056-057.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...13
Hazardous weather outlook, Mar 23, 12:04 PM MDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 PM CDT MON MAR 23 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-241815-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
104 PM CDT MON MAR 23 2009 /1204 PM MDT MON MAR 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A VERY STRONG SPRING STORM WILL MOVE SLOWLY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH TONIGHT. DEEP SURFACE LOW PRESSURE
WILL MOVE OUT OF SOUTHWEST AND INTO NORTH CENTRAL NEBRASKA THIS
AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
AND AHEAD OF THE PROGRESSIVE SURFACE LOW...ESPECIALLY EAST OF A
LINE FROM VALENTINE THROUGH NORTH PLATTE AND OCONTO. STORM
ROTATION WILL BE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE
ISOLATED TORNADOES NEAR THE SURFACE LOW...HOWEVER THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS. THIS IS FAVORED FOR AREAS
EAST OF A LINE FROM SPRINGVIEW THROUGH AINSWORTH AND BROKEN BOW.

COLD AIR WILL CONTINUE TO BE DRAWN IN ON THE BACKSIDE OF THIS
SYSTEM...AND GRADUALLY CHANGE RAIN OVER TO SNOW. THIS SHOULD BE ALONG
AND WEST OF A KILGORE TO MULLEN TO BIG SPRINGS LINE BY LATE
AFTERNOON. THIS CHANGE OVER WILL SPREAD EAST OVERNIGHT.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY FOR AREAS
WEST OF A LINE FROM OSHKOSH THROUGH VALENTINE WHERE SNOWFALL
AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE. WITH THE STRENGTH OF
THIS SYSTEM...STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
AROUND 50 MPH CAN ALSO BE EXPECTED...REDUCING VISIBILITIES IN
AREAS RECEIVING SNOWFALL. A BLIZZARD WARNING IS IN EFFECT FOR
NORTHWEST NEBRASKA INTO THE CENTRAL SANDHILLS WHERE THE
COMBINATION OF MODERATE TO HEAVY SNOWFALL RATES AND STRONG WIND
WILL CREATE NEAR WHITE-OUT CONDITIONS.

TRAVELING WILL BE VERY HAZARDOUS AS WELL AS MANY OUTDOOR
ACTIVITIES. ESPECIALLY VULNERABLE WILL THE RANCHING COMMUNITY
WITH SPRING CALVING UNDER WAY...TAKE STEPS NOW TO PREPARE FOR
THIS STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE STORM SYSTEM WILL CONTINUE TO BRING BLIZZARD CONDITIONS TO
NORTHWESTERN PORTIONS OF THE OUTLOOK AREA TUESDAY WITH SNOW
SPREADING EAST THROUGH THE DAY. STORM TOTAL SNOWFALL OF 7 TO 10
INCHES IS POSSIBLE NORTHWEST OF A VALENTINE THROUGH OSHKOSH.

ANOTHER STORM STORM SYSTEM MAY AFFECT THE OUTLOOK AREA THURSDAY
NIGHT THROUGH SATURDAY. THIS SYSTEM HAS THE POTENTIAL TO BECOME A
SIGNIFICANT WINTER STORM AND WILL NEED TO BE CLOSELY MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS
AFTERNOON...ESPECIALLY EAST OF A SPRINGVIEW THROUGH AINSWORTH AND
BROKEN BOW LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Mar 23, 12:31 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             55 SW VALENTINE         42.31N 101.31W
03/23/2009  E0.50 INCH       CHERRY             NE   PUBLIC

            GUMBALL SIZED HAIL.

&&

CARMEL
Local storm report, Mar 23, 1:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TORNADO          9 S BROWNLEE            42.16N 100.62W
03/23/2009                   CHERRY             NE   PUBLIC

            BRIEF TORNADO TOUCHDOWN ON THE GROUND FOR 2 MINUTES.

&&

CARMEL
Local storm report, Mar 23, 1:05 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             7 SW BROWNLEE           42.22N 100.72W
03/23/2009  E1.00 INCH       CHERRY             NE   PUBLIC

&&

CARMEL
Local storm report, Mar 23, 1:14 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
214 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             6 NE CHAMBERS           42.27N 98.66W
03/23/2009  E1.00 INCH       HOLT               NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL LASTED FOR 5 MINUTES
            BEGINNING AT 205 PM.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:30 AM MDTWind AdvisoryLBFChase, Custer, Frontier, Hayes, Lincoln, Loup and 1 more21 hr
Mar 23, 12:37 PM MDTSevere Thunderstorm WarningLBFCherry38 min
Mar 23, 12:53 PM MDTTornado WarningLBFCherry39 min
Mar 23, 1:02 PM MDTSevere Thunderstorm WarningLBFHolt43 min
Mar 23, 2:03 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt57 min
Mar 23, 2:21 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock39 min
Mar 23, 2:26 PM MDTTornado WarningLBFBoyd, Holt34 min
Mar 23, 2:58 PM MDTSevere Thunderstorm WarningLBFBoyd17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.